Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 42, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Sep 12, 2021, 3:31 AM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2021, 3:31 AM HST (13:31 UTC)
- Expired
- Sep 12, 2021, 3:26 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
431 WHHW70 PHFO 121331 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Sun Sep 12 2021 PHZ119>121-124-130245- /O.NEW.PHFO.SC.Y.0042.210912T1331Z-210913T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Southeast Waters- 331 AM HST Sun Sep 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds to 25 knots except for north winds to 25 knots in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
088 WHHW70 PHFO 130126 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 326 PM HST Sun Sep 12 2021 PHZ119>121-124-130230- /O.CAN.PHFO.SC.Y.0042.000000T0000Z-210913T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Southeast Waters- 326 PM HST Sun Sep 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below 25 kt. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 8:39 PM HST, 6 hours 52 minutes earlier.
Area forecast discussion, Sep 11, 8:39 PM HST, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 839 PM HST Sat Sep 11 2021 .SYNOPSIS... An upper level low northeast of the islands will drift westward into the region producing enhanced showers through Friday. Moderate trade winds will continue for the next seven days, focusing showers over windward and mountain locations with lower shower coverage over leeward areas. This upper low will pass by just north of the island chain on Wednesday, increasing chances for heavy showers and thunderstorm activity over the western half of the state from Wednesday into Thursday. Drier conditions will return with strengthening trade winds from Friday into Saturday. && .DISCUSSION... In the large scale weather picture this evening we see a large band of low cumulus clouds with tops to around 10,000 feet moving over the eastern half of the state. This unstable cloud band will drift westward producing scattered to numerous showers this evening over windward and mountain areas of all islands at least through midnight. Leeward areas will also see some enhanced shower activity tonight as this cloud band slowly moves through the state. The upper low remains roughly 950 miles northeast of the islands, as shown on satellite water vapor imagery. This low is starting to drift slowly westward bringing periods of enhanced showers to all islands as it approaches the state. The high pressure ridge far north of the islands will be strong enough to produce moderate trade winds across the region through the week. A slight increase in trade winds into the moderate to locally breezy range remains in the forecast for Sunday. Lighter trade winds are forecast by Wednesday as the upper low passes by just north of the island chain, weakening the surface pressure gradient. Lighter large scale winds will allow a sea breeze pattern to set up on the terrain sheltered western slopes of each island from Wednesday into Thursday. Stronger trade winds will return after the low passes by the islands from late Thursday through next weekend. Weather wise, the upper level low and weakened ridge far north of the state will allow higher trade wind inversion heights than normal. Trade wind inversion height will range between the 7,000 and 10,000 foot range for most areas into the middle of next week producing higher cloud tops. Expect continued periods of enhanced shower activity with higher shower coverage focused over windward and mountain areas. Some of the stronger showers will push into typically drier leeward areas, especially in the overnight to early morning time periods. On Wednesday, forecast guidance shows the upper low passing just north of the state with increasing potential for heavy showers and isolated thunderstorms over the eastern islands from Wednesday into Thursday. Still too early to discuss timing and island by island weather impacts. Our confidence in these wet weather details will improve as the forecast time period grows shorter. Stay tuned. && .AVIATION... High pressure north of the state will keep moderate to locally breezy trade winds in place through Sunday. Clouds and showers will favor windward and mauka areas, with a few showers reaching leeward communities from time to time. MVFR cigs/vsbys will be common in showers along windward slopes and coasts overnight. Otherwise, VFR conditions will prevail. AIRMET Sierra is now in effect for mountain obscuration across windward sections of Kauai, Oahu, Molokai, Maui and the Big Island. These conditions will likely remain in place through mid morning Sunday. && .MARINE... High pressure north of the state will produce a tight enough pressure gradient over the islands the next several days to maintain moderate to fresh trade winds. The windier areas surrounding Maui County and Big Island will experience periods of stronger winds that may hoist Small Craft Advisory flags for those channels and bays Sunday. The passage of a weak easterly trough Tuesday will subtly dampen mid week trades. As this trough moves west of the state, trades will pick back up to more moderate to locally fresh magnitudes by Friday and persist into next weekend. The recent relatively longer period south swells that have provided near seasonable south shore surf these past couple of days will decline the next few days. The main energy of this swell traveled east and missed most of the islands on its northern trek. Today's surf observations did show a bit of a bump along southeastern facing exposures, particularly on Big Island, but this surf has peaked and a downtrend in this swell will occur through early week. A small, long period Tasman Sea southwest swell is expected to fill in from late Monday into Tuesday with a slow fall during the second half of next week. A small, medium period northwest north swell may clip the islands next weekend. Choppy easterly wind wave swell will hold small east facing shore surf through Tuesday with a slight mid week drop under slightly weaker trades. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bohlin AVIATION...Jelsema MARINE...Blood
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.